• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Finasteride and body hair

Pete from Farjo

Pete from Farjo

Valued member
I no longer use finasteride after taking it between 1998 and 2010. Unfortunately it wasn't really stabilising things for me (possibly slowed it, but negligible). A strange side effect I noticed that doesn't seem to be very common was a big reduction in body hair. I had quite a hairy back and upper arms, but I'd say I noticed around an eighty per cent reduction while on fin. Things are back to normal these days.

Anyone else experience anything similar?
 
Bigmac

Bigmac

Administrator
Staff member
This is interesting and something that clinics who provide body hair extractions don`t seem to talk about. 80% is a huge amount to lose. I`ve been on Finasteride 15 years now and can`t say I`ve experienced this.
I have read cases where body hair was a near total failure, I wonder if this was one of the reasons,
 
Pete from Farjo

Pete from Farjo

Valued member
I get the impression it's one of the rarer side effects, I've only read a couple of times over the years about similar experiences. I should stress it was only really upper arms and back/shoulders that were affected - beard growth, pubic hair, leg hair was unaffected.
 
bullitnut

bullitnut

4 awesome repairs with SMG
Hi Pete, I get where your coming from and have experienced some body hair loss myself. I havent experienced much in terms of side effects in the last ten plus years I've been taking it other than this but I have to admit my chest hair, arm hair and navel hair have thinned somewhat over the years......doesnt really bother me though as its helping me maintain on my head so I'm happy in that respect.

If I ever needed body hair for a transplant it would likely have to be used from my beard though now because of the Finasteride.

Interesting post this, hows your hair being since you stopped did you get a sudden loss or has it been gradual dude, or gave you continued to keep what you had?
 
Pete from Farjo

Pete from Farjo

Valued member
Hi mate. Hard to be completely accurate but I'd say that as fin wasn't really helping me much, I didn't experience any noticeably quick loss after stopping. My sides and back are still just about holding up (though they may have dipped slightly over the years.

Glad to hear it's still working well for you though.
 
S

smokeybacon

member
80% is a huge loss and it all came back when you stopped using finasteride. Strange why it effected your back and arms and not beard or chest, seems really unpredictable.
 
sl

sl

BHR Clinic Patient Advisor
I lost leg hair noticeably but beard was okay. I tell patients on Propecia to forget body hair apart from beard usually due to this effect unless they have very amazing chest hair etc. But you do need to factor in DHT blockers and potential body hair weakening.
 
Bigmac

Bigmac

Administrator
Staff member
Hi Steve. Did your leg hair return or is it gone for good?
 
sl

sl

BHR Clinic Patient Advisor
Hi Bri, it came back and very well. Actually I have very very hairy legs and ridiculously long hair on them but at times I get some patches come of zero growth on the shin and calf area and at present have that. Very hairy elsewhere but patches of non growth which is not related to DHT etc. I can send photos if you want but don't want to put you off your lunch!
 
Last edited:
B

Bobbins

member
Im the same - my chest hair has thinned noticeably since starting fin. Doesn't appear to have affected my facial hair at all.

However, I'd definitely not be a good candidate for body hair transplantation as a result.
 
  • Like
Reactions: sl
Top